MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC
Catalog Number C06040ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Heart Failure (2206)
Date of Event 08/18/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
As reported by the smart pms for sfa study, approximately five years post implantation of the smart control (iliac 6x40ml) self¿expanding stent (ses) in the proximal portion of the right femoral artery, the patient was admitted to the hospital because of heart failure and the patient expired five days later.The event is considered not related to the index procedure or the device.The official cause of death was heart failure.The patient did not have any significant medical history that may have contributed to his death.No other information was reported.The device was not returned for analysis.A product history record (phr) review of lot 15621159 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported adverse events of ¿heart failure¿ and ¿death¿ could not be confirmed.The device, procedural images, and medical records were not received for analysis.Heart failure is a condition in which the heart is unable to pump enough blood to the rest of the body to meet demands.Causes of this condition are coronary artery disease, hypertension, hypotension, disorders of the heart valves and disorders of the rhythm of the heart.There is no clear medical evidence of a relationship between these events and the previously implanted smart stent in the patient¿s right femoral artery.The phr review does not suggest that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported by the smart pms for sfa study, approximately five years post implantation of the smart control (iliac 6x40ml) self¿expanding stent (ses) on the proximal portion of the right femoral artery, the patient was admitted to the hospital because of heart failure and the patient expired five days later.The event is considered not related to the index procedure or the device.Additional information received indicates that the official cause of death was heart failure.The patient did not have any significant medical history that may have contributed to his death.

Brand Name
SMART CONTROL, ILIAC 6X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8051340
Report Number9616099-2018-02506
Device Sequence Number1484559
Product Code NIO
UDI-Device Identifier20705032023495
UDI-Public20705032023495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue NumberC06040ML
Device Lot Number15621159
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight50